MAUDE Adverse Event Report: IPG MFG SWITZERLAND PROTECTA DR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

IPG MFG SWITZERLAND PROTECTA DR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number D334DRG
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 02/26/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient is deceased.The decedent¿s spouse stated the patient had difficulty breathing during the ambulance ride, the patient had a cardiac arrest, and the device never shocked.The patient went into a coma.The spouse stated a physician said, ¿interrogation of the device found it was set too high.¿ a request for additional information was made, but was not available.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The cause of death was listed as hypertensive and atherosclerotic cardiovascular disease.The primary cause of death was listed as hypertension, hyperlipidemia, diabetes mellitus ii, coronary artery disease, chronic kidney disease, congestive heart failure, and obesity.The secondary cause was listed as coronary bypass graft.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Returned product analysis was performed and no anomalies were found.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTECTA DR
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
IPG MFG SWITZERLAND
route du molliau 31
tolochenaz 1131
CH  1131
MDR Report Key6507795
Report Number3002807576-2017-00013
Device Sequence Number19168666
Product Code LWS
UDI-Device Identifier00613994678157
UDI-Public00613994678157
Combination Product (Y/N)N
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/14/2012
Device Model NumberD334DRG
Device Catalogue NumberD334DRG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer07/31/2017
07/31/2017
09/07/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date08/25/2017
09/07/2017
09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
694765 LEAD, 5076-52 LEAD
Outcome Attributed to Adverse Event Death;
Patient Age56 YR
Patient Weight107